MAUDE Adverse Event Report: COVIDIEN GENERATOR RADIOFREQUENCY; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN GENERATOR RADIOFREQUENCY; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number RFG3
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Inflammation (1932); Ulcer (2274)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It has been reported that a patient was treated with a closurefast catheter and rfg generator.The patient has shown inflammatory response in all ablation treated area and ulcers.
 
Additional Manufacturer Narrative
The rfg3 generator was not returned for evaluation.Four images were received for evaluation: image 1 showed redness on the treated leg, image 2 showed redness and swelling of the treated leg, image 3 showed redness and blistering of the patient treated, image 4 showed labelling of a rfg3 generator.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Evaluation summary: the generator was received for evaluation.Attempts were made to retrieve the data from the sd card but it was discovered that it was defective and the data could not be read.Usd data from the generator was extracted and evaluated.It could be seen that the clf rf cycle finished with low temperature and some rf power (12 to 14 watts).It is possible that this indicates that the catheter may have moved while still in clf rf cycle.The power switch needed to be replaced due to cosmetic damages, and the catheter port needed to be replaced because residue was found inside the port.Update received - no further information available.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Correction: device was returned on (b)(6) 2018.If information is provided in the future, a supplemental report will be issued.

Brand Name
GENERATOR RADIOFREQUENCY
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN
4600 nathan lane
plymouth MN 55442
MDR Report Key7494461
Report Number2183870-2018-00262
Device Sequence Number19161144
Product Code GEI
UDI-Device Identifier10884521196544
UDI-Public10884521196544
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K141858
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberRFG3
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/08/2018
Initial Date Received by Manufacturer 04/09/2018
Supplement Date Received by Manufacturer05/15/2018
09/17/2018
09/17/2018
Initial Report FDA Received Date05/08/2018
Supplement Report FDA Received Date06/13/2018
10/15/2018
10/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;